Alert archive / California / Wind Advisories in 2018

Wind Advisory 55, NWS Los Angeles, CA

July 22, 2018

NWS Los Angeles, CA issued this wind advisory at Jul 22, 2018, 7:30 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2018, 7:30 PM PDT (02:30 UTC)
Expired
Jul 23, 2018, 3:00 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

009 
WWUS76 KLOX 230230
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
730 PM PDT Sun Jul 22 2018

CAZ039-231000-
/O.NEW.KLOX.WI.Y.0055.180723T0230Z-180723T1000Z/
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
730 PM PDT Sun Jul 22 2018

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
8 PM PDT THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 AM PDT Monday. 

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  90-102, except 80s at cooler beaches. The hottest days are 
  expected Tuesday and Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 65-70. 

* WINDS...Areas of northwest to north winds 15 to 25 mph with
  gusts to 40 mph, strongest below passes and canyons. Winds will
  diminish late tonight.

* Impacts...Increased potential for serious heat-related
  illnesses, especially for the young and elderly, those
  performing outdoor activities, as well as those without access
  to air conditioning. Increased potential for power outages. In
  addition, gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ052-231000-
/O.NEW.KLOX.WI.Y.0055.180723T0230Z-180723T1000Z/
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
730 PM PDT Sun Jul 22 2018

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
8 PM PDT THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 AM PDT Monday. 

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  80-95 degrees at higher elevations to 96-106 degrees in the 
  foothills. The hottest days are expected Tuesday and 
  Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 70-80 degrees in 
  the foothills. Low temperatures at higher elevations will be 
  in the 50s and 60s. 

* WINDS...Areas of northwest to north winds 20 to 30 mph with
  gusts to 45 mph, strongest through passes and canyons. Winds
  will diminish late tonight.

* Impacts...Increased potential for serious heat-related
  illnesses, especially for the young and elderly, those
  performing outdoor activities, as well as those without access
  to air conditioning. Increased potential for power outages. In 
  addition, gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-231000-
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
730 PM PDT Sun Jul 22 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
8 PM PDT THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  85-92 degrees at the immediate coast to 92-100 degrees inland. 
  The hottest days are expected to be Tuesday and Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 66-76 degrees. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

CAZ044>046-088-547-548-231000-
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, Universal City, Pasadena, San Gabriel, and Pomona
730 PM PDT Sun Jul 22 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
8 PM PDT THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  98-108 degrees. The hottest days are expected Tuesday and 
  Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 73-78 degrees. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

CAZ053-054-231000-
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
730 PM PDT Sun Jul 22 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
8 PM PDT THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  80-95 degrees at higher elevations to 96-106 degrees in the 
  foothills. The hottest days are expected Tuesday and 
  Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 70-80 degrees in 
  the foothills. Low temperatures at higher elevations will be 
  in the 50s and 60s. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

CAZ059-231000-
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
730 PM PDT Sun Jul 22 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
8 PM PDT THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  100-110 degrees. The hottest days are expected Tuesday and 
  Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 76-82 degrees. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

CAZ034-035-231000-
/O.CON.KLOX.HT.Y.0003.180724T1700Z-180727T0300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
730 PM PDT Sun Jul 22 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  75-85 degrees at the immediate coast to 85-95 degrees inland. 
  The hottest days are expected to be Tuesday and Wednesday. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

&&

$$

CAZ036>038-051-231000-
/O.CON.KLOX.HT.Y.0003.180724T1700Z-180727T0300Z/
Santa Ynez Valley-San Luis Obispo County Interior Valleys-
Cuyama Valley-San Luis Obispo County Mountains-
Including the cities of Solvang, Santa Ynez, Paso Robles, 
Atascadero, Cuyama, and Black Mountain
730 PM PDT Sun Jul 22 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  98-108 degrees. The hottest days are expected to be Tuesday 
  and Wednesday. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

&&

$$

MW/Sirard
1 follow-up statement
300 
WWUS76 KLOX 231011
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
311 AM PDT Mon Jul 23 2018

CAZ039-232215-
/O.EXP.KLOX.WI.Y.0055.000000T0000Z-180723T1000Z/
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
311 AM PDT Mon Jul 23 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT THURSDAY...
...WIND ADVISORY HAS EXPIRED...


* HIGH TEMPERATURES...Daytime high temperatures will range from 
  90-102, except 80s at cooler beaches. The hottest days are 
  expected Tuesday and Wednesday.

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 65-70. 

* Impacts...Increased potential for serious heat-related
  illnesses, especially for the young and elderly, those
  performing outdoor activities, as well as those without access
  to air conditioning. Increased potential for power outages. In
  addition, gusty winds will make driving difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time. 

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 911.

&&

$$

CAZ052-232215-
/O.EXP.KLOX.WI.Y.0055.000000T0000Z-180723T1000Z/
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
311 AM PDT Mon Jul 23 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT THURSDAY...
...WIND ADVISORY HAS EXPIRED...


* HIGH TEMPERATURES...Daytime high temperatures will range from 
  80-95 degrees at higher elevations to 96-106 degrees in the 
  foothills. The hottest days are expected Tuesday and Wednesday.

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 70-80 degrees in 
  the foothills. Low temperatures at higher elevations will be 
  in the 50s and 60s. 

* Impacts...Increased potential for serious heat-related
  illnesses, especially for the young and elderly, those
  performing outdoor activities, as well as those without access
  to air conditioning. Increased potential for power outages. In
  addition, gusty winds will make driving difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time. 

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 911.

&&

$$

CAZ040-041-232215-
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
311 AM PDT Mon Jul 23 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  85-92 degrees at the immediate coast to 92-100 degrees inland. 
  The hottest days are expected to be Tuesday and Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 66-76 degrees. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

CAZ044>046-088-547-548-232215-
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, Universal City, Pasadena, San Gabriel, and Pomona
311 AM PDT Mon Jul 23 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  98-108 degrees. The hottest days are expected Tuesday and 
  Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 73-78 degrees. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

CAZ053-054-232215-
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
311 AM PDT Mon Jul 23 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  80-95 degrees at higher elevations to 96-106 degrees in the 
  foothills. The hottest days are expected Tuesday and 
  Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 70-80 degrees in 
  the foothills. Low temperatures at higher elevations will be 
  in the 50s and 60s. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

CAZ059-232215-
/O.CON.KLOX.EH.W.0002.180723T1700Z-180727T0300Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
311 AM PDT Mon Jul 23 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  100-110 degrees. The hottest days are expected Tuesday and 
  Wednesday. 

* LOW TEMPERATURES...Overnight low temperatures will offer 
  little reprieve from the heat, ranging from 76-82 degrees. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never, ever, leave people or pets in enclosed vehicles, even for
a short period of time.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

CAZ034-035-232215-
/O.CON.KLOX.HT.Y.0003.180724T1700Z-180727T0300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
311 AM PDT Mon Jul 23 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  75-85 degrees at the immediate coast to 85-95 degrees inland. 
  The hottest days are expected to be Tuesday and Wednesday. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

&&

$$

CAZ036>038-051-232215-
/O.CON.KLOX.HT.Y.0003.180724T1700Z-180727T0300Z/
Santa Ynez Valley-San Luis Obispo County Interior Valleys-
Cuyama Valley-San Luis Obispo County Mountains-
Including the cities of Solvang, Santa Ynez, Paso Robles, 
Atascadero, Cuyama, and Black Mountain
311 AM PDT Mon Jul 23 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
THURSDAY...

* HIGH TEMPERATURES...Daytime high temperatures will range from 
  98-108 degrees. The hottest days are expected to be Tuesday 
  and Wednesday. 

* Impacts...Increased potential for serious heat-related 
  illnesses, especially for the young and elderly, those 
  performing outdoor activities, as well as those without access 
  to air conditioning. Increased potential for power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

&&

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 22, 4:53 PM PDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 22, 4:53 PM PDT, 2 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
453 PM PDT Sun Jul 22 2018

updated aviation discussion

.SYNOPSIS...22/322 PM.

A high should build in through Thursday for fair skies with around
record maximum temperatures, and above normal nighttime temperatures.
The onshore flow will return to start the cooling trend on Friday.
Temperatures will stay above normal Friday and into the weekend
with the marine layer to bring in overnight clouds.

&&

.SHORT TERM (TDY-WED)...22/1237 PM.

Forecast remains largely in tact through next weekend. The heat
wave has begun but will really kick into gear Monday and Tuesday
with plenty of triple digit highs. Still not expecting this event
to come close to the numbers with the heat wave earlier in the
month but still close to or locally exceeding record levels. Main
action today was to convert the Excessive Heat Watch for northern
areas to a heat advisory. The primary reason for not going with a
warning up there is mainly due to the overnight lows recovering
into the 50s and lower 60s as opposed to the 70s in many areas in
the south. Also still considering a wind advisory for southern SB
County tonight. There's really not much question about advisory
level winds the Mon/Tue nights but tonight is more marginal in
terms of speeds and likely in low impact/low population areas.
Will take a look at the 1pm trends and decide from there. Either
way, the more impactful Sundowners will be Mon/Tue nights which
will be hotter, drier, stronger, and more widespread than tonight.

The rest of the forecast pretty much unchanged. Decreased stratus
coverage tonight south of Pt Conception given the minimal coverage
this morning and stronger northerly flow tonight. Still could be
some dense fog north of Pt Conception. Also bumped up highs a
degree or two based on most of the guidance trending in this
direction and the increase in forecast northerly gradients.

.LONG TERM (THU-SUN)...22/1244 PM.

Gradients will start trending onshore Thursday which will begin a
slow cooling trend going into next weekend. Temps will still be
well above normal through at least Friday but 5-10 degrees cooler
than earlier in the week. At this point not expecting heat
advisories/warnings after Thursday but could be a close call for
and advisory in some areas Friday. Monsoon moisture start to
increase across the area late Saturday into Sunday with the first
possibility for convection being on Sunday afternoon. May also
start to see some marine layer clouds returning to coastal areas
south of Pt Conception by next weekend.

&&

.AVIATION...22/2351Z.

At 2307Z at KLAX, the marine inversion was around 800 ft deep. The
top of the inversion was around 1800 feet with a temperature near
27 degrees Celsius.

Moderate confidence overall in the 00Z TAFs at KSBP and KSMX due to
the timing and extent of low clouds tonight into Mon morning. Low
clouds with LIFR/IFR cigs are expected to move into these airfields
generally from 04Z at KSMX to 08Z at KSBP. The low clouds are
forecast to dissipate about mid Mon morning with VFR conditions the
rest of the day. The timing of the onset and dissipation of the low
clouds may be off +/- one to two hours.

Elsewhere, generally hi confidence in the 00Z TAFs with mostly VFR
conditions expected thru Mon afternoon, except a few low clouds with
MVFR vsbys due to fog will be possible at KOXR, KSMO, KLAX and KLGB
late tonight and early Mon morning. There is also a 30% chance low
clouds with IFR/MVFR cigs could affect KLAX and KLGB at times late
tonight thru mid Mon morning.

KLAX...Generally hi confidence in the 00Z TAF. There should be
mostly VFR conditions thru Mon evening, except a few low clouds with
MVFR vsbys due to fog will be possible from about 11Z-17Z Mon
morning. There is also a 30% chance low clouds with IFR/MVFR cigs
could affect the airfield at times late tonight thru mid Mon morning.

KBUR...Hi confidence in the 00Z TAF with VFR conditions expected
thru Mon afternoon.

&&

.MARINE...22/209 PM.

For the outer waters...The 12Z models have increased the winds in
the coastal waters for early this coming week, and a Gale Watch
has been issued for zones 673 and 676. There is a forty percent
chance of the winds in the northern outer waters reaching SCA
level on Monday.

For the inner waters north of Point Conception...SCA conditions
are not expected through Monday morning then become more likely
during the afternoon and evening hours of Monday through Thursday.

For the inner waters south of Point Conception...SCA level winds
will develop this afternoon through late tonight across the
Santa Barbara Channel, especially western portions. There is a
forty percent chance of SCA level winds developing each afternoon
and evening through Wednesday, again mostly in western sections.
The winds across western sections of zone 650 also look strong
enough for SCA level winds from late this afternoon through late
tonight, so issued an SCA for that region.

&&

.BEACHES...22/1120 AM.

A long-period southerly swell will be moving through the coastal
waters producing strong rip currents and high surf conditions at
Southern California beaches Monday through Wednesday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect from 10 AM Tuesday to 8 PM PDT
      Thursday for zones 34>38-51. (See LAXNPWLOX).
     Excessive Heat Warning in effect from 10 AM Monday to 8 PM
      PDT Thursday for zones 39>41-44>46-52>54-59-88-547.
     (See LAXNPWLOX).
     High Surf Advisory in effect from 8 AM Monday to 9 PM PDT
      Wednesday for zones 40-41-87. (See LAXCFWLOX).
     Fire Weather Watch in effect from Tuesday afternoon through
      Thursday morning for zones 239-252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Monday for
      zones 650-655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT Monday for
      zones 673-676. (See LAXMWWLOX).
     Gale Watch in effect from Monday afternoon through late
      Monday night for zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

An extended heat wave is expected through at least Wednesday of
next week, especially for inland areas. Widespread elevated fire
weather conditions are expected to develop during this time.
Elevated to high surf is likely through Wednesday, focused across
south facing beaches.

&&

PUBLIC...MW
AVIATION...Sirard
MARINE...Sweet
BEACHES...Sweet
SYNOPSIS...STu

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:51 PM PDTGale WarningLOX4 days
Jul 23, 9:41 AM PDTRed Flag WarningLOX3 days
Jul 23, 2:21 PM PDTSmall Craft AdvisoryLOX6 days
Jul 23, 2:46 PM PDTWind AdvisoryLOX46 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.